Severe Nausea with Atripla
Jul 24, 2008
I was just put on Atripla medication Friday. The first night after taking it I had extremely strange dreams, when I woke Saturday morning I began vomiting. I fell back to sleep only to wake later and vomit again. I felt dizziness the entire day. Saturday night I again took my dose hoping that this would not repeat, however, when I woke up Sunday (today) I again am very dizzy and nauseous. I don't have the energy I had before. I have to work Monday and am concerned, I will not miss work so I afraid to take tonight's dose for fear of waking up with these problems. I plan to contact my dr tomorrow. What do you recommend?
Response from Dr. Henry
YOu sound like you are experiencing several of the most annoying side effects from Atripla (most often due to the efavirenz component). For most patients the symptoms start diminishing over the first several weeks. Anti nausea medications can be helpful. Sometimes a note from your doc allowing for several days off work is needed. I would not miss doses if you can avoid that since resistance can develop to Atripla if doses are missed. I would contact your HIV doc to see what remedies he/she can offer you to assist you to get through this period. If those symptoms persist at a intolerable levels an alternative regimen may need to be considered. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- White Bumps On Penis Could I Have Acute HIV Infection
- Sex With A Prostitute Should I Get Test For AIDS
- Blood In Semen After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Jock Itch After Vaginal Sex With Condom What Are The Chances Of HIV
- White Discharge After Licking Rectum Worried I Have HIV
- Can A Blood Test Tell You If You Have An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.